Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Sioux Falls, SD

May 23, 2016Cherokee County, Plymouth County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 23, 2016, 6:23 PM CDT for Cherokee County, Plymouth County, Iowa. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2016, 6:23 PM CDT (23:23 UTC)
Expired
May 23, 2016, 7:00 PM CDT
In force
37 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cherokee County, IA, Plymouth County, IA

The radar

The Sioux Falls radar (KFSD), 120 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 6:25 PM CDTTSTM WND GST 826 Nne Kingsley, IA2 TO 6 INCH DIAMETER BRANCHES BROKEN OFF TREES. WEATHER STATION BLOWN OFF GARAGE.
May 23, 6:43 PM CDTHAIL 1.5Marcus, IAMOSTLY PEA, WITH A FEW PING PONG BALL SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 426 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
426 J/kg
Mixed-layer CIN
-163 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

683 
WUUS53 KFSD 232323
SVRFSD
IAC035-149-240000-
/O.NEW.KFSD.SV.W.0019.160523T2323Z-160524T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
623 PM CDT MON MAY 23 2016

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CHEROKEE COUNTY IN NORTHWESTERN IOWA...
  SOUTHEASTERN PLYMOUTH COUNTY IN NORTHWESTERN IOWA...

* UNTIL 700 PM CDT

* AT 622 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KINGSLEY...OR
  17 MILES SOUTHEAST OF LE MARS...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MARCUS AROUND 650 PM CDT. 
  CLEGHORN AROUND 655 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MERIDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SIOUX FALLS.

&&

LAT...LON 4260 9603 4291 9584 4291 9579 4283 9553
      4256 9588 4256 9595
TIME...MOT...LOC 2322Z 211DEG 28KT 4262 9591 

HAIL...1.00IN
WIND...60MPH
 
$$

DUX
3 follow-up statements
550 
WWUS53 KFSD 232334
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
634 PM CDT MON MAY 23 2016

IAC035-149-240000-
/O.CON.KFSD.SV.W.0019.000000T0000Z-160524T0000Z/
CHEROKEE IA-PLYMOUTH IA-
634 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN CHEROKEE AND EAST CENTRAL PLYMOUTH COUNTIES...

AT 634 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF
KINGSLEY...OR 16 MILES SOUTHEAST OF LE MARS...MOVING NORTHEAST AT 40
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MARCUS AND CLEGHORN AROUND 655 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MERIDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.

&&

LAT...LON 4268 9598 4291 9584 4291 9579 4284 9556
      4263 9584
TIME...MOT...LOC 2334Z 210DEG 33KT 4268 9589 

HAIL...1.00IN
WIND...60MPH
 
$$

DUX
152 
WWUS53 KFSD 232345
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
645 PM CDT MON MAY 23 2016

IAC035-149-240000-
/O.CON.KFSD.SV.W.0019.000000T0000Z-160524T0000Z/
CHEROKEE IA-PLYMOUTH IA-
645 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN CHEROKEE AND EAST CENTRAL PLYMOUTH COUNTIES...

AT 643 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MARCUS...OR 12
MILES WEST OF CHEROKEE...MOVING NORTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. AT 626 PM CDT...AN 82 MPH WIND
         WAS MEASURED 6 MILES NORTH NORTHEAST OF KINGSLEY. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN CHEROKEE AND EAST CENTRAL PLYMOUTH COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: MERIDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.

&&

LAT...LON 4291 9584 4291 9579 4284 9556 4270 9575
      4275 9594
TIME...MOT...LOC 2343Z 213DEG 30KT 4281 9577 

HAIL...1.00IN
WIND...70MPH
 
$$

DUX
510 
WWUS53 KFSD 232357
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
657 PM CDT MON MAY 23 2016

IAC035-149-240007-
/O.EXP.KFSD.SV.W.0019.000000T0000Z-160524T0000Z/
CHEROKEE IA-PLYMOUTH IA-
657 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEROKEE AND EAST
CENTRAL PLYMOUTH COUNTIES WILL EXPIRE AT 700 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SIOUX FALLS.

LAT...LON 4291 9584 4291 9579 4284 9556 4270 9575
      4275 9594
TIME...MOT...LOC 2355Z 211DEG 28KT 4281 9577 

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:08 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 23, 4:08 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
408 PM CDT MON MAY 23 2016

.SHORT TERM...(This evening through Tuesday)
Issued at 406 PM CDT Mon May 23 2016

The forecast will be tricky through this evening, with the potential
for active weather through early to mid evening. An interesting
convergence zone has set up roughly from near Vermillion to Windom
as southeast winds to the east converge with southwest winds to the
west. While stratus remains parked across areas east of the James
River, it has thinned and breaks in the stratus have allowed
temperatures to heat out into the 70s to the east of the convergence
zone. Plenty of low/mid level moisture persists with dewpoints well
into the 60s. Meanwhile a subtle mid level wave near the Kansas and
Nebraska border is lifting northeast towards northwest Iowa into the
early evening.

RAP forecast soundings suggest that the region east of the
convergence zone is very weakly capped or uncapped and instability
has increased as high as 1500 j/kg MUCAPE in northwest Iowa. The
concern however, is that shear values are marginal at best in this
region, and decrease to the east. With the greatest shear in the 3
to 6 km layer, expect that hail to ping pong size would be the
primary severe threat if any storm can manage to get going, although
an isolated gust to 60 mph will also be possible. Again, the severe
threat looks to be quite conditional and dependent on how unstable
and how much shear we can manage in the next several hours.

Additionally, model and storm motion trends also suggest that heavy
rain with cells may lead to a small localized flash flooding concern
if cells train over an area. Precipitable water values are high, but
not extreme.

Showers and storms diminish from west to east this evening, with
generally dry conditions expected overnight into Tuesday. Highs
Tuesday will be quite pleasant in the lower to mid 80s with a great
deal of sunshine and relatively light winds.

.LONG TERM...(Tuesday night through Monday)
Issued at 406 PM CDT Mon May 23 2016

Shortwave approaching in southwest flow aloft will work on
increasing chances for thunderstorms heading through Tuesday night
and into early Wednesday. Low level jet fairly modest at 30 to 40
knots focused into eastern Nebraska, and but deep effective shear
remains fairly modest 25 to 35 knots across the far southern CWA.
With elevated instability 700-1200 J/kg, not out of the question to
see a hail producing storm wander toward the lower Missouri
corridor.  A lot of precipitable water in place, so would also
potentially be dealing with some areas of heavier rainfall.
Remains some question as to how active area closer to synoptic warm
front to the south during the evening, which could impact where
convergence of low level jet will tend to focus later on in the
evening and further overnight.  For right now, highest threat for
heavier rainfall and severe would remain mainly south.

Northward lifting of the wave on Wednesday will trim precipitation
chances through the morning from southwest to northeast. Eventually,
not synoptically in the best of locations to support organized lift
by Wednesday afternoon and evening. However, there will be a
lingering diffuse convergence zone somewhere near southeast South
Dakota into southwest Minnesota by late day, and areas near this
given soundings with but a weak cap in wake of morning convection
could support a few scattered storms, with shear between southerly
near surface flow and southwest flow aloft enough to warrant concern
of severe potential.

Should be a quieter period starting later Wednesday evening into
Thursday, as low level synoptic boundary settles southward into
southern Nebraska and central Iowa. There is a hint of another
subtle southwest flow wave which approaches late day. While appears
in most solutions as if boundary will be just a bit too far
southeast to help focus instability, will defer at least a bit to
the GFS which really activates late day convection for the lower
Missouri valley into northwest Iowa and carry some minimal pops.
Other solutions are slower with wave, which pushes the better
precipitation chances into the overnight period and into Friday,
which seems much more likely at this point. ECMWF is about 12-18
hours slower with main wave lifting through Friday into Saturday
than GFS and not quite as much faster than Canadian.  One thing for
sure about the forecast, there should be periodic precipitation
threat through much of the weekend, but perhaps will need to
introduce more of a break by Sunday.

By early next week, a trend toward ridging aloft and weakening of
the mid level flow in place, meaning while precip chances remain,
the day-to-day organized severe threat should diminish. Temps again
should remain generally at or above normal through the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 106 PM CDT Mon May 23 2016

Scattered showers and thunderstorm are expected to develop east of
Yankton to Luverne to Windom line early afternoon through early
evening. MVFR ceilings will continue in this region, with
occasional improvements in the afternoon. However, ceilings and
visibility should drop back to MVFR and IFR in thunderstorm
activity. There may also be the potential for patchy fog, mainly
east of I-29 late tonight.

&&

.FSD Watches/Warnings/Advisories...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...
LONG TERM...Chapman
AVIATION...
Hazardous weather outlook, May 23, 1:05 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
105 PM CDT MON MAY 23 2016

IAZ012>014-020>022-031-032-NEZ013-014-SDZ070-071-241815-
SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-
DIXON-DAKOTA-CLAY SD-UNION-
105 PM CDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE EARLY
AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH UP TO PING
PONG SIZE AND ISOLATED WIND GUSTS TO 60 MPH. THERE IS ALSO A SMALL
THREAT FOR FLASH FLOODING WITH LOCALLY HEAVY RAINFALL IN
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF SEVERE STORMS DEVELOPING LATE TUESDAY
AFTERNOON INTO TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREATS DURING THIS TIME.

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THE
WEEKEND. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND
LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM TODAY.

IAZ001>003-MNZ072-080-081-089-090-097-098-SDZ067-241815-
LYON IA-OSCEOLA-DICKINSON-LYON MN-MURRAY-COTTONWOOD-NOBLES-
JACKSON-PIPESTONE-ROCK-LINCOLN SD-
105 PM CDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE EARLY
AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH UP TO PING
PONG SIZE AND ISOLATED WIND GUSTS TO 60 MPH. THERE IS ALSO A SMALL
THREAT FOR FLASH FLOODING WITH LOCALLY HEAVY RAINFALL IN
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE OF THUNDERSTORMS WILL MOVE BACK INTO THE REGION TUESDAY
NIGHT...AND ISOLATED SEVERE STORMS WILL BE POSSIBLE. LARGE HAIL
AND DAMAGING WINDS WILL BE THE PRIMARY THREATS DURING THIS TIME.

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THE
WEEKEND. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND
LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 1 PM AND 7 PM TODAY.

MNZ071-SDZ038>040-050-052>066-068-069-241815-
LINCOLN MN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN-
MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA-
CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON-
105 PM CDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA...
SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SMALL CHANCE OF THUNDERSTORMS DEVELOPING EARLY THIS
AFTERNOON NEAR THE INTERSTATE 29 CORRIDOR. IF THESE STORMS DO
DEVELOP...ISOLATED STORMS MAY PRODUCE HAIL TO THE SIZE OF HALF
DOLLARS OR WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CHANCE OF THUNDERSTORMS WILL MOVE BACK INTO THE REGION LATE
TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...AND ISOLATED SEVERE
STORMS WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS DURING THIS TIME.

PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THE
WEEKEND. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING
LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND
LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

In the hours before

Local storm report, May 23, 5:47 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
547 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             8 ESE WESTFIELD         42.70N 96.48W
05/23/2016  E0.88 INCH       PLYMOUTH           IA   PUBLIC

&&

JC
Local storm report, May 23, 5:55 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
555 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     HAIL             3 SSE MATLOCK           43.21N 95.90W
05/23/2016  E1.00 INCH       SIOUX              IA   TRAINED SPOTTER

            ALSO ESTIMATED 45 MPH WIND GUSTS.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, May 23, 6:00 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
600 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             8 SE WESTFIELD          42.67N 96.50W
05/23/2016  E1.00 INCH       PLYMOUTH           IA   PUBLIC

&&

JC
Local storm report, May 23, 6:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
601 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             4 W ASHTON              43.31N 95.86W
05/23/2016  E1.00 INCH       LYON               IA   TRAINED SPOTTER

&&

JC
Local storm report, May 23, 6:02 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      LE MARS                 42.79N 96.17W
05/23/2016                   PLYMOUTH           IA   PUBLIC

            STREETS FLOODED AND OVER RAILROAD TRACKS

&&

BW
Local storm report, May 23, 6:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
618 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             5 S LITTLE ROCK         43.37N 95.86W
05/23/2016  E1.00 INCH       LYON               IA   TRAINED SPOTTER

&&

BW

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 4:27 PM CDTSevere Thunderstorm WarningFSDPlymouth, Woodbury33 min
May 23, 5:22 PM CDTSevere Thunderstorm WarningFSDPlymouth23 min
May 23, 5:25 PM CDTFlash Flood WarningFSDO'Brien, Plymouth, Sioux4 hr
May 23, 5:29 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux46 min
May 23, 5:39 PM CDTSevere Thunderstorm WarningFSDPlymouth36 min
May 23, 5:58 PM CDTFlash Flood WarningFSDPlymouth, Sioux4 hr
May 23, 6:06 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola39 min
May 23, 6:09 PM CDTFlash Flood WarningFSDOsceola4 hr
May 23, 6:49 PM CDTSevere Thunderstorm WarningFSDCherokee, Clay, O'Brien23 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.